Alert archive / Utah / Red Flag Warnings in 2020
Red Flag Warning 25, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 7, 2020, 2:11 AM MDT for 12 counties in Utah. It took effect at Aug 7, 2020, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2020, 2:11 AM MDT (08:11 UTC)
- In effect from
- Aug 7, 2020, 10:00 AM MDT
- Expired
- Aug 7, 2020, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Kane County, UT, Millard County, UT, Piute County, UT, Sevier County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 131 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 8.2 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4508 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
868 WWUS85 KSLC 070811 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 211 AM MDT Fri Aug 7 2020 UTZ484-489-493-494-496-071615- /O.NEW.KSLC.FW.W.0025.200807T1600Z-200808T0300Z/ Tavaputs Plateau-San Rafael Swell-Central Utah Mountains- Henry Mountains-Color Country Mountains- 211 AM MDT Fri Aug 7 2020 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484...489...493...494 AND 496... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM this morning to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 496 Color Country Mountains. * WINDS...Southwest 10 to 20 mph with gusts 25 to 35 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
2 follow-up statements
002 WWUS85 KSLC 072108 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 308 PM MDT Fri Aug 7 2020 UTZ484-489-493-494-496-080300- /O.CON.KSLC.FW.W.0025.000000T0000Z-200808T0300Z/ Tavaputs Plateau-San Rafael Swell-Central Utah Mountains- Henry Mountains-Color Country Mountains- 308 PM MDT Fri Aug 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484... 489...493...494 AND 496... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 496 Color Country Mountains. * WINDS...Southwest 10 to 20 mph with gusts to 30 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
178 WWUS85 KSLC 080303 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 903 PM MDT Fri Aug 7 2020 UTZ484-489-493-494-496-080415- /O.EXP.KSLC.FW.W.0025.000000T0000Z-200808T0300Z/ Tavaputs Plateau-San Rafael Swell-Central Utah Mountains- Henry Mountains-Color Country Mountains- 903 PM MDT Fri Aug 7 2020 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484...489...493...494 AND 496... Winds are decreasing and humidity is increasing across the area with the onset of evening. Thus the Red Flag Warning has been allowed to expire. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 6, 10:47 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 6, 10:47 PM MDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1047 PM MDT Thu Aug 6 2020 .SYNOPSIS...Persistent high pressure will keep a typical hot but dry summer pattern across the region through early next week. && .DISCUSSION...Mild and dry southwesterly flow prevails across the forecast area this evening, downstream from a diffuse upper trough which encompasses much of the Great Basin. Further north a potent shortwave is noted lifting through the northern Rockies, with a trailing surface trough extending into far northwestern Utah. A couple of weak showers persist near the Raft Rivers in far northwest Utah, otherwise the area remains clear aside from smoke plumes from areas wildfires. Lowering mid level heights associated with the passage of the northern Rockies trough will allow for a cooling trend heading into Friday. Temperatures will remain seasonal with dry conditions prevailing through the upcoming weekend. Going forecast looks in good shape and no updates are planned this evening. && .AVIATION...Southerly winds with VFR conditions will prevail at KSLC through the TAF period. There is a 10 percent chance of MVFR visibility developing around sunrise owing to smoke from area wildfires. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Seaman For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Aug 6, 3:27 AM MDT, 22 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 327 AM MDT Thu Aug 6 2020 UTZ001>016-019>021-517-518-WYZ021-071200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 327 AM MDT Thu Aug 6 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Critical fire weather conditions will continue through this evening across much of Utah and southwest Wyoming due to a combination of winds and low humidity. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No widespread hazardous weather expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Red Flag Warnings in Utah, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.